Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 5, 2017, 1:51 PM CDT for Lincoln County, Missouri. It took effect at Apr 5, 2017, 2:36 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 1:51 PM CDT (18:51 UTC)
- In effect from
- Apr 5, 2017, 2:36 PM CDT
- Expired
- Apr 7, 2017, 2:23 AM CDT
- In force
- 36 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.64 ft at Apr 5, 2017, 6:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
724
WGUS43 KLSX 051851
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
151 PM CDT WED APR 5 2017
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Missouri...
Cuivre River near Troy
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-061851-
/O.NEW.KLSX.FL.W.0026.170405T1936Z-170407T0723Z/
/TRYM7.1.ER.170405T1936Z.170406T0000Z.170406T0723Z.NO/
151 PM CDT WED APR 5 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River near Troy
* until late Thursday night.
* At 1:30 PM Wednesday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 21.6 feet by this evening. The river is forecast to
fall below flood stage by after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Cuivre River
Troy 21.0 20.85 20.0 12.2 8.9 8.4 8.2
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$2 follow-up statements
343
WGUS83 KLSX 060148
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT WED APR 5 2017
...The flood warning continues for the following rivers in
Missouri...
Cuivre River near Troy
North Fabius River near Ewing
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-070148-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-170407T0600Z/
/TRYM7.1.ER.170405T1853Z.170405T2315Z.170406T0600Z.NO/
848 PM CDT WED APR 5 2017
The Flood Warning continues for
the Cuivre River near Troy
* until late Thursday night.
* At 8:30 PM Wednesday the stage was 21.2 feet.
* Flood stage is 21.0 feet.
* The river has crested and is forecast to continue falling. It will fall
below flood stage after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Cuivre River
Troy 21.0 21.21 19.3 11.7 8.9 7.9 8.0
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
MOC111-070147-
/O.EXT.KLSX.FL.W.0013.170406T1624Z-170409T0320Z/
/EWNM7.1.ER.170406T1624Z.170407T0600Z.170408T0320Z.NO/
848 PM CDT WED APR 5 2017
The Flood Warning continues for
the North Fabius River near Ewing
* from Thursday morning to Saturday evening.
* At 8:30 PM Wednesday the stage was 9.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow
morning and to crest near 12.7 feet by early Friday morning. The
river is forecast to fall below flood stage by Friday before
midnight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
North Fabius River
Ewing 11.0 9.35 9.9 12.6 9.8 7.4 6.3
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$389
WGUS83 KLSX 062038
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT THU APR 6 2017
...The flood warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-062108-
/O.CAN.KLSX.FL.W.0026.000000T0000Z-170407T0600Z/
/TRYM7.1.ER.170405T1853Z.170405T2315Z.000000T0000Z.NO/
338 PM CDT THU APR 6 2017
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 3:00 PM Thursday the stage was 14.6 feet.
* Flood stage is 21.0 feet.
* The river crested below flood stage at 17.2 feet. The river will
fall to 10.3 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
Cuivre River
Troy 21.0 14.63 10.3 8.5 8.1 8.0 7.8
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 5, 12:42 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 5, 12:42 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1242 PM CDT Wed Apr 5 2017 .SHORT TERM... (Through Late Tonight) Issued at 328 AM CDT Wed Apr 5 2017 Showers and thunderstorms are moving east across the area early this morning. Expect this line to continue to move east as the low level jet veers and the best low level moisture convergence pushes east. The deformation zone is set up currently from southern Iowa into eastern Kansas will also move east across the CWA later this morning and this afternoon. The upper low which is causing all of this rain will begin to lift out of the area by tonight, causing the showers to end from west to east. Temperatures will not rise much today with the clouds and the rain. Temperatures will be nearly steady across northeast Missouri and west central Illinois with not much more than a 5-10 degree rise south of I-70. Temperatures will drop tonight behind a cold front with lows in the upper 30s. It will be fairly blustery later today and tonight as the surface low moves off to the the east and winds pick up out of the north to northwest and turn gusty. Britt .LONG TERM... (Thursday through Tuesday) Issued at 328 AM CDT Wed Apr 5 2017 Deepening upper level and surface low will be over the OH Valley region on Thursday. Will continue to have wrap-around type low level cloudiness on the backside of the storm system, along with strong and gusty northwest winds due to the tight surface pressure gradient. Weak northwest flow shortwaves may be enough to generate a few light showers or patchy light rain. Both the ECMWF and GFS models do have very light QPF across parts of our area. Highs on Thursday should be about 5 to 10 degrees below normal. The coldest temperatures will occur Thursday night due to good radiational cooling as the surface ridge axis moves into western MO leading to a clearing sky, diminishing surface winds, and surface dew points dropping down into the middle to upper 20s. Lows Thursday night may be near the freezing mark in the colder locations. There may also be frost across parts of northeast, central and southeast MO where the surface winds will become light by late Thursday night. Warmer highs will occur on Friday mainly due to full solar insolation, then pronounced warming for Saturday with above normal temperatures due to upper level ridging over the region, and surface winds becoming southerly on the backside of the surface ridge shifting east of the area. Highs by Sunday will be 10 to 15 degrees above normal. Showers and thunderstorms will return Sunday night and Monday as an upper level trough/low moves eastward into the northern Plains, while the upper level ridge shifts east of our area. A cold front will move slowly southeastward through our forecast area Monday through Tuesday. Showers and storms can be expected along and ahead of this slow moving front as southwest flow shortwaves move over the region. The ECMWF model is initially a little slower with the progression of precipitation into our forecast area Sunday night and Monday due to its deeper upper level low and associated surface low over the northern Plains. The threat for convection should eventually shift southeast of our forecast area by Tuesday afternoon or evening. GKS && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1242 PM CDT Wed Apr 5 2017 Main TAF concerns will be shower/storm trends today, low cigs, and gusty WNW winds overnight. An area of low pressure currently centered over eastern MO will continue to push east this afternoon into this evening. As it does, showers and thunderstorms will increase in coverage, with the best potential for any thunderstorms in the St. Louis metro sites through late this afternoon. While MVFR/low-end VFR conditions will be possible at the St. Louis sites early this afternoon, all sites should go MVFR (or IFR at COU/UIN) by late this afternoon into the overnight hours. As the low pushes east, gusty WNW winds will commence late this afternoon into this evening, with gusts of 30-35 knots posisble. Drier air and VFR conditions will slowly filter in by Thursday morning, but the gusty WNW winds will continue through the day on Thursday. SPECIFICS FOR KSTL: Showers with a few thunderstorms are expected this afternoon, before activity tapers off late this evening into the early overnight hours. Cigs will likely bounce between MVFR/VFR for the next few hours before solidly going MVFR (perhaps even high-end IFR) late this evening into the overnight hours behind a cold front. Conditions should improve to VFR by Thursday morning, but gusty WNW winds (gusts of 30-35 knots possible) will persist overnight through the day on Thursday. KD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 5, 4:26 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 426 AM CDT Wed Apr 5 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-060930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 426 AM CDT Wed Apr 5 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible today across southwest Illinois. The primary threats will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, Apr 5, 8:18 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 AM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD CUBA 38.07N 91.40W
04/05/2017 CRAWFORD MO PUBLIC
SEVERAL LOW WATER CROSSINGS AND BRIDGES
FLOODED FROM HEAVY RAIN.
&&
WALSHLocal storm report, Apr 5, 8:19 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 AM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD CUBA 38.07N 91.40W
04/05/2017 CRAWFORD MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS AND BRIDGES
FLOODED FROM HEAVY RAIN.
&&
WALSHLocal storm report, Apr 5, 8:20 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD LEASBURG 38.10N 91.29W
04/05/2017 CRAWFORD MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS AND BRIDGES
FLOODED FROM HEAVY RAIN.
&&
WALSHLocal storm report, Apr 5, 10:29 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 AM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HAIL CUBA 38.07N 91.40W
04/04/2017 E0.88 INCH CRAWFORD MO PUBLIC
NICKEL-SIZED HAIL COVERED THE GROUND. TIME
ESTIMATED FROM RADAR.
&&
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:55 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 50 min |
| Apr 4, 11:30 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Washington | 45 min |
| Apr 5, 12:20 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington and 1 more | 40 min |
| Apr 5, 1:27 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 25 min |
| Apr 5, 2:18 AM CDT | Flash Flood Warning | LSX | Crawford, Iron, Washington | 6 hr |
| Apr 5, 5:26 AM CDT | Areal Flood Advisory | LSX | Saint Louis | 4 hr |
| Apr 5, 8:09 AM CDT | Areal Flood Warning | LSX | Crawford | 3 hr |
| Apr 5, 9:51 AM CDT | River Flood Warning | LSX | Callaway, Osage | 6 days |
| Apr 5, 9:51 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Apr 5, 9:51 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Apr 5, 9:51 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 4 days |
| Apr 5, 10:07 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Lewis | 8 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Marion | 8 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Ralls | 5 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Pike | 7 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Pike | 9 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Lincoln | 7 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Saint Charles | 11 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Saint Charles | 7 days |
| Apr 5, 11:24 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 10 days |
| Apr 5, 4:44 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 46 min |
| Apr 5, 6:11 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.